Alert archive / Texas / Special Weather Statements in 2018
Special Weather Statement, NWS Lake Charles, LA
NWS Lake Charles, LA issued this special weather statement at Aug 10, 2018, 3:21 PM CDT for Hardin County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2018, 3:21 PM CDT (20:21 UTC)
- Expired
- Aug 10, 2018, 3:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Lake Charles, LA
County Hardin County, TX
The radar
The Lake Charles radar (KLCH), 91 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.4 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2890 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 770 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
080 WWUS84 KLCH 102021 SPSLCH Special Weather Statement National Weather Service Lake Charles LA 321 PM CDT FRI AUG 10 2018 TXZ201-215-216-261-262-102045- Orange TX-Jefferson TX-Hardin TX-Southern Newton TX- Southern Jasper TX- 321 PM CDT FRI AUG 10 2018 ...SPECIAL WEATHER STATEMENT... At 320 PM CDT, Doppler radar was tracking a strong thunderstorm over Lumberton, moving east at 35 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Beaumont, Lumberton, Silsbee, Mauriceville, Buna, Evadale, Bevil Oaks, Pine Forest, Lakeview, Weiss Bluff and Gist. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3014 9434 3034 9435 3051 9388 3013 9386 TIME...MOT...LOC 2020Z 255DEG 29KT 3028 9418 $$ 24
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Aug 10, 12:32 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 10, 12:32 PM CDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 1232 PM CDT Fri Aug 10 2018 .DISCUSSION... 10/18Z TAF Issuance. && .AVIATION... KLCH radar shows sctd convection acrs the area, while obs indicate VFR conditions at TAF sites and expect this will be the case outside of any SHRA/TSRA through the aftn. Maintained TEMPO groups at all sites this aftn, with periods of convection producing MVFR to IFR conditions in heavy rainfall, as well as gusty winds and frequent cloud to ground lightning. Showers/storms will diminish early in the evening with the loss of daytime heating, with high clouds lingering overnight. Widely sctd convection will be possible again Saturday morning near the southern terminals, but VFR is otherwise expected to prevail. Winds will be mainly southwesterly less than 10 KT today, then LT/VRB overnight into Saturday morning. 24 && .PREV DISCUSSION... /issued 1100 AM CDT Fri Aug 10 2018/ DISCUSSION... 12z sounding analyses showed the forecast area in a bullseye of higher moisture with PWATs approaching 2.2 inches and sfc-h5 mean RH values around 80 percent. KLCH 12z raob also showed good CAPE/instability numbers with easily attainable convective temps. Water vapor imagery continues to show the region under a weakness aloft while a shortwave swings by to our ne. All in all, combined with widely scattered to scattered convection already ongoing this morning, see no reason to touch this afternoon's elevated POPs. Elsewhere, inherited grids/zones look in good shape so no update is planned at this time. 25 PREV DISCUSSION... /issued 707 AM CDT Fri Aug 10 2018/ AVIATION...Radar currently depicting widely scattered showers and a few thunderstorms over the near coastal waters and immediate coast. Temperatures warming inland will yield increasing convection through the day within a very moist and increasingly unstable atmosphere. Carrying TEMPO groups for TSRA at terminals beginning late morning over the southern part of the forecast area including LFT, ARA, LCH and BPT, and this afternoon at AEX. Do expect VFR to continue to prevail except possibly during any shower or thunderstorm activity. Gradient winds will remain light but some gusty and variable winds could accompany stronger storms. 23 PREV DISCUSSION... /issued 437 AM CDT Fri Aug 10 2018/ DISCUSSION... Fairly typical weather pattern across the US this morning with some storms in New Mexico and west Texas. Temperatures in the upper 50s across the northern plain states. Temperatures elsewhere are in the 60s and 70s. For our region... mid 70s in cntrl La with upper 70s to near 80 generally south of the I-10 corridor. NWS Radar is indicating showers are becoming established in the coastal waters again this morning. These storms are lifting to the north and northeast. High pressure over the central gulf will continue the southerly flow into the northwest gulf region with winds in the coastal waters less than 15 knots and seas two to three offshore and two feet or less nearshore. A weakness still continues aloft and this will enhance the potential for showers and thunderstorms again today. The stronger storms will produce periods of heavy rains and gusty winds along with lightning. Activity is expected to peak during the afternoon hours and will taper off through sunset with the loss of daytime heating. With all the clouds and rains during the afternoon... temperatures to top out around 90 degrees. This over all pattern will continue into Saturday. By Sunday the high pressure in the gulf will begin to build westward pushing the potential for storms into central and west Texas. Aloft... high pressure also becomes established over Mississippi and Louisiana. High pressure at sfc will strengthen through the later portions of next week. This will see precip chances tapering back towards the 30 year climo range. The persistent weather will continue. But looking again at the 30 year climo records we have several more days before records indicate a gradual fall in temps becomes established... for us this is not much of a change... but it is a change. 19 && .PRELIMINARY POINT TEMPS/POPS... AEX 90 71 90 70 / 60 30 60 20 LCH 90 76 90 75 / 70 30 60 20 LFT 90 75 91 74 / 70 30 60 20 BPT 90 76 91 76 / 60 30 60 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && AVIATION...24
Hazardous weather outlook, Aug 10, 3:48 AM CDT, 11 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 348 AM CDT Fri Aug 10 2018 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 110900- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 348 AM CDT Fri Aug 10 2018 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight Today will be a more active day for showers and thunderstorms with the best potential during the afternoon hours. Storms today will produce cloud to ground lightning... gusty winds... along with torrential rainfall in stronger storms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Storms on Saturday with a gradual tapering off in area coverage on Sunday into Monday with rain chances dropping back to normal climate range about 30 to 40 percent during the afternoon hours. Otherwise... a static weather pattern. .SPOTTER INFORMATION STATEMENT... GMZ430-432-435-450-452-455-470-472-475-110900- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 348 AM CDT Fri Aug 10 2018 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight High pressure over the central gulf will continue the southerly fetch into southeast Texas and southern Louisiana. Isolated to scattered showers and thunderstorms today. Winds generally 10 knots or less with seas two feet. .DAYS TWO THROUGH SEVEN...Saturday through Thursday High pressure is expected to remain in control of the northern gulf through the forecast cycle. This will mean seas two to three feet and winds less than 15 knots. Isolated to scattered showers and thunderstorms with activity tapering off during the first portion of next week. .SPOTTER INFORMATION STATEMENT...
In the hours before
Special weather statement, Aug 10, 2:26 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
226 PM CDT FRI AUG 10 2018
LAZ030-031-041-102000-
Calcasieu LA-Allen LA-Beauregard LA-
226 PM CDT FRI AUG 10 2018
...SPECIAL WEATHER STATEMENT...
At 226 PM CDT, Doppler radar was tracking a strong thunderstorm over
Oretta, or near Singer, moving east at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Reeves, Singer, Fields, De Quincy, Ragley, Dequincy, Longville,
Tulla, Oretta and Bundick Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3077 9310 3044 9301 3044 9306 3042 9307
3042 9309 3043 9357 3070 9360 3077 9336
TIME...MOT...LOC 1926Z 264DEG 22KT 3056 9342
WarthenSpecial weather statement, Aug 10, 2:28 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
228 PM CDT FRI AUG 10 2018
TXZ201-215-102015-
Jefferson TX-Hardin TX-
228 PM CDT FRI AUG 10 2018
...SPECIAL WEATHER STATEMENT...
At 227 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Batson, or 7 miles south of Saratoga, moving east
at 25 mph.
Winds in excess of 30 mph will be possible with this storm.
Locations impacted include...
Beaumont, Lumberton, Silsbee, Kountze, Sour Lake, Saratoga, Bevil
Oaks and Batson.
LAT...LON 3039 9416 3008 9412 3008 9444 3011 9445
3011 9460 3039 9470
TIME...MOT...LOC 1927Z 264DEG 22KT 3018 9452
WarthenSpecial weather statement, Aug 10, 2:33 PM CDT, 48 minutes before
Special Weather Statement National Weather Service Lake Charles LA 233 PM CDT FRI AUG 10 2018 LAZ030-TXZ180-201-259>262-102015- Beauregard LA-Hardin TX-Southern Newton TX-Northern Newton TX- Northern Jasper TX-Southern Jasper TX-Tyler TX- 233 PM CDT FRI AUG 10 2018 ...SPECIAL WEATHER STATEMENT... At 233 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from Bivens to near Fred. Movement was southeast at 10 mph. Winds in excess of 30 mph will be possible with these storms. Locations impacted include... Silsbee, Kirbyville, Call, Fred, Fields, Buna, Caney Head, Trout Creek, Bivens, Old Salem, Wrights Settlement, Devils Pocket and Bancroft. LAT...LON 3043 9356 3037 9417 3062 9420 3070 9359 TIME...MOT...LOC 1933Z 313DEG 9KT 3060 9361 3054 9411 Warthen
Special weather statement, Aug 10, 2:38 PM CDT, 43 minutes before
Special Weather Statement National Weather Service Lake Charles LA 238 PM CDT FRI AUG 10 2018 TXZ180-201-102015- Hardin TX-Tyler TX- 238 PM CDT FRI AUG 10 2018 ...SPECIAL WEATHER STATEMENT... At 238 PM CDT, Doppler radar was tracking a strong thunderstorm near Village Mills, or near Wildwood, moving east at 15 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Silsbee, Wildwood, Caney Head, Village Mills and Honey Island. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3038 9448 3056 9448 3057 9418 3038 9416 TIME...MOT...LOC 1938Z 272DEG 13KT 3045 9441 Warthen
Special weather statement, Aug 10, 2:58 PM CDT, 23 minutes before
Special Weather Statement National Weather Service Lake Charles LA 258 PM CDT FRI AUG 10 2018 LAZ030-031-102045- Allen LA-Beauregard LA- 258 PM CDT FRI AUG 10 2018 ...SPECIAL WEATHER STATEMENT... At 257 PM CDT, Doppler radar was tracking a strong thunderstorm near Singer, moving east at 30 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Singer, Longville, Oretta, Tulla and Bundick Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3050 9346 3072 9349 3081 9309 3054 9303 TIME...MOT...LOC 1957Z 249DEG 25KT 3066 9335 24
Special weather statement, Aug 10, 3:21 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Lake Charles LA 321 PM CDT FRI AUG 10 2018 TXZ201-215-216-261-262-102045- Orange TX-Jefferson TX-Hardin TX-Southern Newton TX- Southern Jasper TX- 321 PM CDT FRI AUG 10 2018 ...SPECIAL WEATHER STATEMENT... At 320 PM CDT, Doppler radar was tracking a strong thunderstorm over Lumberton, moving east at 35 mph. Winds in excess of 30 mph will be possible with this storm. Locations impacted include... Beaumont, Lumberton, Silsbee, Mauriceville, Buna, Evadale, Bevil Oaks, Pine Forest, Lakeview, Weiss Bluff and Gist. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3014 9434 3034 9435 3051 9388 3013 9386 TIME...MOT...LOC 2020Z 255DEG 29KT 3028 9418 24
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 11:00 AM CDT | Special Weather Statement | LCH | Vermilion | 30 min |
| Aug 10, 11:36 AM CDT | Special Weather Statement | LCH | Acadia | 39 min |
| Aug 10, 12:15 PM CDT | Special Weather Statement | LCH | Calcasieu | 30 min |
| Aug 10, 12:21 PM CDT | Special Weather Statement | LCH | Saint Landry | 39 min |
| Aug 10, 1:28 PM CDT | Special Weather Statement | LCH | Avoyelles | 32 min |
| Aug 10, 1:43 PM CDT | Special Weather Statement | LCH | Calcasieu | 32 min |
| Aug 10, 2:26 PM CDT | Special Weather Statement | LCH | Beauregard | 34 min |
| Aug 10, 2:58 PM CDT | Special Weather Statement | LCH | Beauregard | 47 min |
| Aug 10, 6:00 PM CDT | Areal Flood Advisory | LCH | Lafayette | 2 hr |
| Aug 10, 1:34 PM CDT | Special Weather Statement | LCH | Orange | 26 min |
| Aug 10, 2:28 PM CDT | Special Weather Statement | LCH | Hardin | 47 min |
| Aug 10, 2:33 PM CDT | Special Weather Statement | LCH | Jasper | 42 min |
| Aug 10, 2:38 PM CDT | Special Weather Statement | LCH | Hardin | 37 min |
| Aug 10, 5:32 PM CDT | Special Weather Statement | LCH | Jefferson | 28 min |
Nearby
Special Weather Statements in Texas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.